MAUDE Adverse Event Report: MPRI DBS¿; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

MPRI DBS¿; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number 3708695
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Erosion (1750)
Date of Event 09/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) regarding a patient who was implanted with a neurostimulator (ins) for movement disorders.It was reported that there was erosion of the extension and had approximately a 2 cm x 1 cm scab behind the right ear of the patient.When the scab was removed the extension was exposed.The patient had a poor history of healing.Surgical intervention had taken place to clean and re-close the area.The wound was cleaned and the patient was given antibiotics.The issue was resolved.There were no further complications reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from a consumer indicating that the patient has developed a reaction at the implant site on their left side.The caller initially stated the patient had the device completely removed in (b)(6) 2016 and replaced it in (b)(6) 2016.The reaction came back and had it cleaned out in (b)(6) 2017.In (b)(6) 2017, they ended up relocating the ins to the right side and replaced the wires and the battery and put in dacron sac.They went in and cleaned it out and did a culture, they did not see any infection.The ins has been ok since then but then the patient developed a reaction with the wires behind the patient's ears.They developed a hole over and in (b)(6) 2018, they went in and cleaned it all out.They had the neurosurgeon try to pull good flesh over it.It healed really well and in (b)(6) 2019, they noticed a hematoma occurred on the incision behind the ear.Now, the patient has developed another reaction.They think they were allergic to something.Each time six to seven months go by, the patient starts to have another issue.An allergy was not confirmed.The dbs device was keeping the patient's medication levels low but now they're back up.The patient was having a progression of symptoms as well.No further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Other applicable components are: product id :37601, serial# (b)(4), implanted: (b)(6) 2017, product type: implantable neurostimulator; product id: 37601, serial# (b)(4), implanted: (b)(6) 2016, explanted: (b)(6) 2017, product type: implantable neurostimulator; product id: 37601, serial# (b)(4), implanted: (b)(6) 2015, explanted: (b)(6) 2016, product type: implantable neurostimulator.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received: it was reported that the circumstances that led to the reaction at the ins site was the connect ion behind the ear broke through the skin and was exposed.Surgery to re-bury the connection.The reaction reoccurred (b)(6) 2019.There was surgery again on (b)(6) 2019 and the rep was present.There were no further complications reported.

Brand Name
DBS¿
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
MDR Report Key8008951
Report Number2649622-2018-17555
Device Sequence Number11150955
Product Code MHY
UDI-Device Identifier00613994749123
UDI-Public00613994749123
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/27/2020
Device Model Number3708695
Device Catalogue Number3708695
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer01/23/2019
02/26/2019
Initial Report FDA Received Date10/26/2018
Supplement Report FDA Received Date02/06/2019
03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight127